Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 167, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2000, 7:48 PM EDT for York County, Pennsylvania. It was in force for 72 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2000, 7:48 PM EDT (23:48 UTC)
- Expired
- Jun 21, 2000, 9:00 PM EDT
- In force
- 72 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County York County, PA
The radar
The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:28 PM EDT | Thunderstorm Wind | Spring Grove, PA | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 212350
SVRCTP
PAC133-220100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 PM EDT WED JUN 21 2000
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YORK COUNTY.
* UNTIL 900 PM EDT.
* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS EXTENDING FROM CAMP HILL TO 10
MILES SOUTHWEST OF CARLISLE...MOVING SOUTHEAST AT 25 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
DILLSBURG AT 755 PM.
FRANKLINTOWN AT 800 PM.
LEWISBERRY AND VALLEY GREEN AT 805 PM.
GOLDSBORO AND WELLSVILLE AT 810 PM.
&
DAMAGING WINDS HAVE BEEN REPORTED WITH SOME OF THESE STORMS.
$$
LAT...LON 4023 7685 4007 7714 3994 7700 3973 7695
3975 7626
&
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:40 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 21, 2:40 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 PM EDT WED JUN 21 2000 WILL KEEP THIS SHORT TODAY WITH A LINE OF THUNDERSTORMS BEGINNING TO AFFECT CWA AND A RECENT BOX FROM SPC. SENT OUT A QUICK ZONE UPDATE TO HEADLINE THE SEVERE THUNDERSTORM WATCH AND BEEF UP WORDING A LITTLE MORE. FOR THE NEW ZONES WHICH WILL HOPEFULLY HIT THE STREETS EARLY...WILL BREAK OUT AN EARLY EVENING PERIOD FOR THE THUNDERSTORM ACTIVITY. THUNDERSTORMS SHOULD QUICKLY WEAKEN AROUND SUNSET AND WILL JUST CARRY A CHANCE FOR THE FIRST HALF OF THE OVERNIGHT PERIOD. DRIER AIR WORKS IN LATER TONIGHT AND INTO THU...BUT COOLING ALOFT WILL KEEP A CHANCE OF A SHOWER OR THUNDERSTORM FOR TOMORROW. AFTER THAT...HIGH PRESSURE KEEPS US DRY FRI AND SAT BEFORE MOISTURE AND RIPPLES IN THE LONGWAVE FLOW BRING BACK A CHANCE OF SHOWERS. NGM AND ETA BOTH QUITE SIMILAR TODAY...SO SEE NO REASON TO DEVIATE TOO MUCH FROM GUIDANCE. GENERALLY SPLIT THE DIFFERENCE BETWEEN FAN AND FWC FOR LOWS AND TOOK THE HIGHER NUMBER FOR DAYTIME HIGHS. .CTP...SEVERE THUNDERSTORM WATCH FOR MOST OF CENTRAL PA TIL 7 PM.
In the hours before
Special weather statement, Jun 21, 2:12 PM EDT, 5 hours 36 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-057-063-064-212300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 212 PM EDT WED JUN 21 2000 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 7 PM FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...CENTRE...CLEARFIELD... CLINTON...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...FRANKLIN... FULTON...HUNTINGDON...JUNIATA...LYCOMING...MCKEAN...MIFFLIN... MONTOUR...NORTHUMBERLAND...PERRY...POTTER...SNYDER...SOMERSET... SULLIVAN...TIOGA...UNION AND WARREN. A COLD FRONT...OVER NORTHWEST PENNSYLVANIA EARLY THIS AFTERNOON...IS EXPECTED TO TRIGGER SHOWERS AND THUNDERSTORMS AS IT TRACKS EAST THROUGH THIS EVENING. SOME OF THE STORMS COULD BECOME LOCALLY SEVERE CAUSING DAMAGING WINDS. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
Special weather statement, Jun 21, 6:16 PM EDT, 1 hour 32 minutes before
PAZ004>006-010>012-017>019-024-025-033-037-041-045-212300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 616 PM EDT WED JUN 21 2000 ...SEVERE THUNDERSTORM WATCH CANCELED... THE NATIONAL WEATHER SERVICE HAS CANCELED THE SEVERE THUNDERSTORM WATCH AS OF 615 PM FOR THE FOLLOWING COUNTIES IN PENNSYLVANIA... WARREN...MCKEAN...POTTER...TIOGA...ELK...CAMERON...CLINTON...NORTHERN LYCOMING...CENTRE...CLEARFIELD...CAMBRIA...BLAIR AND SOMERSET. A COLD FRONT WILL CROSS THE REGION THIS EVENING. ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THROUGH 9 PM...SEVERE WEATHER IS NO LONGER ANTICIPATED. .END/ FITZGERALD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:41 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Potter | 64 min |
| Jun 21, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 62 min |
| Jun 21, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 47 min |
| Jun 21, 4:32 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 43 min |
| Jun 21, 4:36 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 54 min |
| Jun 21, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 77 min |
| Jun 21, 4:51 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 24 min |
| Jun 21, 5:35 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 40 min |
| Jun 21, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 64 min |
| Jun 21, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 60 min |
| Jun 21, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Union | 53 min |
| Jun 21, 5:52 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 53 min |
| Jun 21, 6:07 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 53 min |
| Jun 21, 6:13 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 62 min |
| Jun 21, 6:25 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 35 min |
| Jun 21, 6:33 PM EDT | Tornado Warning | CTP | Juniata | 27 min |
| Jun 21, 6:42 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 63 min |
| Jun 21, 6:46 PM EDT | Tornado Warning | CTP | Perry | 29 min |
| Jun 21, 6:49 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 41 min |
| Jun 21, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton | 76 min |
| Jun 21, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 76 min |
| Jun 21, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 76 min |
| Jun 21, 7:33 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.